Alert archive / California / Coastal Flood Statements in 2012
Coastal Flood Statement 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Feb 26, 2012, 4:55 PM PST for Los Angeles County, California. It took effect at Feb 27, 2012, 7:00 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 4:55 PM PST (00:55 UTC)
- In effect from
- Feb 27, 2012, 7:00 AM PST
- Expired
- Feb 28, 2012, 9:02 AM PST
- In force
- 26 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WHUS46 KLOX 270055 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 455 PM PST SUN FEB 26 2012 CAZ034-035-271015- /O.NEW.KLOX.CF.S.0003.120227T1500Z-120228T1500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 455 PM PST SUN FEB 26 2012 ...HAZARDOUS SURF AND SWELL POSSIBLE BETWEEN MONDAY AND TUESDAY... * TIMING...A BUILDING LOCALLY WIND-DRIVEN SWELL OVER THE COASTAL WATERS WILL PRODUCE LOCALLY HIGHER SURF AND SWELL AND A HIGH POSSIBILITY OF RIP CURRENTS. THE HIGHEST SURF AND SWELL WILL OCCUR MAINLY AT WEST AND NORTHWEST FACING BEACHES BETWEEN MONDAY MORNING AND TUESDAY MORNING. * IMPACTS...A HIGH RISK OF RIP CURRENTS WILL OCCUR AT THE BEACHES ALONG THE CENTRAL COAST PRODUCING HAZARDOUS AND POSSIBLY LIFE THREATENING CONDITIONS FOR INEXPERIENCED SWIMMERS AND SURFERS. * SURF....OCCASIONAL SETS IN EXCESS OF 10 FEET WILL OCCUR BETWEEN MONDAY MORNING AND TUESDAY MORNING. * TIDES...A HIGH TIDE AROUND 3 FEET WILL OCCUR BETWEEN 130 PM AND 230 PM PST MONDAY...FOLLOWED A LOW TIDE AROUND 2 FEET BETWEEN AROUND 630 PM PST MONDAY EVENING. $$ CAZ039>041-087-271015- /O.NEW.KLOX.CF.S.0003.120227T2200Z-120228T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 455 PM PST SUN FEB 26 2012 ...HAZARDOUS SURF AND SWELL POSSIBLE BETWEEN MONDAY AFTERNOON AND TUESDAY... * TIMING...A BUILDING LOCALLY WIND-DRIVEN SWELL OVER THE COASTAL WATERS WILL PRODUCE LOCALLY HIGHER SURF AND SWELL AND A HIGH POSSIBILITY OF RIP CURRENTS. THE HIGHEST SURF AND SWELL WILL OCCUR MAINLY AT WEST FACING BEACHES BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. * IMPACTS...A HIGH RISK OF RIP CURRENTS WILL OCCUR AT AREA BEACHES PRODUCING HAZARDOUS AND POSSIBLY LIFE THREATENING CONDITIONS FOR INEXPERIENCED SWIMMERS AND SURFERS. * SURF....OCCASIONAL SETS IN EXCESS OF 7 FEET WILL OCCUR BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. * TIDES...A LOW TIDE AROUND 2 FEET BETWEEN 530 PM AND 600 PM PST MONDAY EVENING...FOLLOWED A HIGH TIDE NEAR 4.5 FEET BETWEEN AROUND 1230 AM PDT MONDAY NIGHT. $$ HALL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
6 follow-up statements
675 WHUS46 KLOX 271014 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 214 AM PST MON FEB 27 2012 ...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES... THE COMBINATION OF MODERATE TO LARGE WEST TO NORTHWEST SWELL...AND WAVES GENERATED BY GUSTY NORTHWEST WINDS WILL BRING INCREASING SURF TO THE BEACHES OF SOUTHERN CALIFORNIA TODAY. THE LARGEST SURF WILL AFFECT WEST AND NORTHWEST FACING BEACHES NORTH OF POINT CONCEPTION...WHERE OCCASIONAL SETS OF 10 TO 12 FEET ARE POSSIBLE LATER TODAY THROUGH TUESDAY MORNING. ON WEST FACING BEACHES SOUTH OF POINT CONCEPTION...LOCAL SETS OF 7 TO 8 FEET ARE POSSIBLE. THE INCREASING SURF WILL BRING A HIGH RISK OF RIP CURRENTS TO ALL AREAS BEACHES THROUGH TUESDAY. CAZ034-035-271815- /O.CON.KLOX.CF.S.0003.120227T1500Z-120228T1500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 214 AM PST MON FEB 27 2012 ...BUILDING SURF AND HIGH RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS OF 10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ039>041-087-271815- /O.CON.KLOX.CF.S.0003.120227T2200Z-120228T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 214 AM PST MON FEB 27 2012 ...BUILDING SURF AND HIGH RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
706 WHUS46 KLOX 271759 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 959 AM PST MON FEB 27 2012 ...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES... ABOVE NORMAL SURF OF 7 TO 9 FEET ON THE WEST FACING BEACHES NORTH OF POINT CONCEPTION AND 4 TO 6 FEET SOUTH OF POINT CONCEPTION WILL CONTINUE THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...PLEASE SEE THE LATEST SURF FORECAST (LAXSRFLOX). CAZ034-035-272300- /O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1500Z/ /O.NEW.KLOX.CF.S.0004.120227T2200Z-120227T2300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 959 AM PST MON FEB 27 2012 ...BUILDING SURF AND RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS OF 10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ039>041-087-272300- /O.EXT.KLOX.CF.S.0003.120227T2200Z-120227T2300Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 959 AM PST MON FEB 27 2012 ...BUILDING SURF AND RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
742 WHUS46 KLOX 272251 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 251 PM PST MON FEB 27 2012 ...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES... ABOVE NORMAL SURF OF 7 TO 9 FEET ON THE WEST FACING BEACHES NORTH OF POINT CONCEPTION AND 4 TO 6 FEET SOUTH OF POINT CONCEPTION WILL CONTINUE THROUGH THIS EVENING. CAZ039>041-087-280700- /O.EXT.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 251 PM PST MON FEB 27 2012 ......BUILDING SURF AND RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ034-035-280700- /O.EXT.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 251 PM PST MON FEB 27 2012 ...BUILDING SURF AND RISK OF RIP CURRENTS... * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON TUESDAY. * SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS OF 10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ HALL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
944 WHUS46 KLOX 280612 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1012 PM PST MON FEB 27 2012 ...HIGH SURF TO IMPACT THE AREA BEACHES OF LOS ANGELES AND VENTURA COUNTY... .A LOCALLY WIND-DRIVEN SWELL WILL CREATE HIGH SURF AT LOS ANGELES AND VENTURA COUNTY BEACHES...INCLUDING CATALINA ISLAND...AND A HIGH RISK OF RIP CURRENTS AREA-WIDE. CAZ040-041-087-281300- /O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/ /O.NEW.KLOX.SU.Y.0010.120228T0612Z-120228T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1012 PM PST MON FEB 27 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY... * SURF....SURF BETWEEN 6 AND 8 FEET WITH OCCASIONAL SETS OF 9 FEET WILL OCCUR THROUGH EARLY TUESDAY MORNING...THEN SUBSIDE. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039-281300- /O.CON.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 1012 PM PST MON FEB 27 2012 ...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TUESDAY MORNING... * SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ034-035-281300- /O.CON.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1012 PM PST MON FEB 27 2012 ...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TUESDAY MORNING... * SURF....SURF BETWEEN 8 AND 11 FEET WITH OCCASIONAL SETS UP TO 13 FEET WILL GRADUALLY SUBSIDE THROUGH TUESDAY MORNING. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ HALL
710 WHUS46 KLOX 281224 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 424 AM PST TUE FEB 28 2012 ...HIGH SURF TO IMPACT THE AREA BEACHES OF LOS ANGELES AND VENTURA COUNTY... .A LOCALLY WIND-DRIVEN SWELL WILL CONTINUE TO CREATE HIGH SURF THROUGH MID MORNING AT LOS ANGELES AND VENTURA COUNTY BEACHES...INCLUDING CATALINA ISLAND...AND A HIGH RISK OF RIP CURRENTS AREA-WIDE. CAZ040-041-087-281700- /O.CON.KLOX.SU.Y.0010.000000T0000Z-120228T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 424 AM PST TUE FEB 28 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * SURF....SURF BETWEEN 5 AND 7 FEET WITH OCCASIONAL SETS OF 8 FEET WILL OCCUR THROUGH MID MORNING...THEN SUBSIDE. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039-281700- /O.CON.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 424 AM PST TUE FEB 28 2012 ...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH THIS MORNING... * SURF....SURF WILL AVERAGE 3 TO 5 FEET...WITH OCCASIONAL SETS OF 7 FEET THROUGH MID MORNING. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES. SURF WILL DECREASE SUBSTANTIALLY BY NOON TODAY. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ034-035-281700- /O.CON.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 424 AM PST TUE FEB 28 2012 ...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH THIS MORNING... * SURF....SURF BETWEEN 8 AND 10 FEET WITH OCCASIONAL SETS UP TO 12 FEET WILL GRADUALLY SUBSIDE THROUGH THIS MORNING. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
156 WHUS46 KLOX 281702 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PST TUE FEB 28 2012 CAZ040-041-087-281815- /O.CAN.KLOX.SU.Y.0010.000000T0000Z-120228T1700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 902 AM PST TUE FEB 28 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF ADVISORY. SURF WILL REMAIN AT 4 TO 6 FEET TODAY BUT THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. THERE IS STILL A HIGH RISK OF RIP CURRENTS. $$ CAZ034-035-281815- /O.CAN.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 902 AM PST TUE FEB 28 2012 ...ABOVE NORMAL SURF WILL SUBSIDE TODAY... SURF OF 7 TO 9 FEET WILL SLOWLY SUBSIDE TODAY. THERE IS STILL A HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS. $$ CAZ039-281815- /O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 902 AM PST TUE FEB 28 2012 ...HIGH RISK OF RIP CURRENTS WILL SUBSIDE TODAY... SURF WAS SUBSIDING THIS MORNING AND THE HIGH RISK OF RIP CURRENTS WILL ALSO SUBSIDE BY THIS AFTERNOON. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 26, 4:34 PM PST, 21 minutes earlier.
Area forecast discussion, Feb 26, 4:34 PM PST, 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 434 PM PST SUN FEB 26 2012 UPDATED AVIATION SECTION .SYNOPSIS... A COLD AND WINDY WINTER STORM WILL ARRIVE EARLY MONDAY. SCATTERED LIGHT SHOWERS WILL BE THE DOMINANT WEATHER FEATURE WITH A SLIGHT CHANCE OF THUNDERSTORMS. SNOW COULD FALL AS LOW AS 2500 FEET. TUESDAY WILL BEGIN A GRADUAL WARMING TREND THAT WILL CONTINUE THROUGH THE END OF THE WEEK. && .SHORT TERM(TONIGHT-WED)... SAT PICTURES SHOW CLEAR SKIES OVER THE ENTIRE REGION AS THE EDDY RELATED CLOUDS OVER LA COUNTY AND THE COASTAL WATERS FINALLY DISSIPATED. OFFSHORE WINDS CONTINUED FOR MUCH OF TODAY BUT BELOW ANY ADVISORY LEVELS. ALL EYES ARE ON OUR NEXT WEATHER SYSTEM TO START THE WEEK. A VERY COLD STORM WILL BEGIN TO ROLL DOWN THE COAST TONIGHT. SKIES WILL GRADUALLY TURN CLOUDY WITH OFFSHORE FLOW QUICKLY BEING REPLACED BY ONSHORE FLOW AS THE SYSTEM APPROACHES. ALL MODELS HAVE THE SAME GENERAL IDEA THROUGH 72 HOURS BUT IT APPEARS THAT THE ECMWF HAD THE BEST FORECAST AT 18Z WITH AN UPPER LOW JUST OFF THE CALIFORNIA COAST ALONG 40N AND IS THE BASIS FOR TODAYS FORECAST. A CHANCE OF RAIN WILL DEVELOP NORTH OF POINT CONCEPTION TONIGHT AND THERE WILL EVEN BE A SLIGHT CHANCE OF RAIN AFTER MIDNIGHT SOUTH OF POINT CONCEPTION. THE UPPER LOW AND ALL OF ITS COLD AIR...MINUS 32C AT 500 MB...WILL PUSH SOUTH ALONG THE COAST ON MONDAY. THKNS WILL FALL STEADILY THROUGH THE DAY. BOTTOMING OUT AT A FROSTY 528 DM BY MID AFTERNOON. SNOW LEVELS WILL RANGE FROM 2500 TO 3000 FEET (LOW ENOUGH TO IMPACT ALL MAJOR MTN PASSES). THE TIMING OF THIS SYSTEM ALONG WITH THE COLD AIR...ALBEIT LIMITED MOISTURE...WILL COMBINE TO PRODUCE A SLIGHT CHC OF TSTMS EVERYWHERE DURING THE AFTERNOON. THE MOISTURE IS LIMITED WITH THIS SYSTEM BUT ALMOST ALL AREAS WILL SEE A SHOWER OR TWO. IN OTHERWORDS...A HIGH PROBABILITY AND LOW QPF EVENT...LIKE MANY OF OUR WEATHER SYSTEMS THIS WINTER. RAINFALL AMOUNTS SHOULD RANGE BETWEEN A TENTH AND A HALF INCH WHILE SNOWFALL RANGES FROM 1-3 INCHES. AS FOR IMPACTS...WIND WILL LIKELY BE THE BIGGEST PRODUCER...ESPECIALLY ALONG THE COAST AND IN THE COASTAL VALLEYS WHERE GUSTS TO 40-45 MPH WILL OCCUR. THE WINDS WILL CONTINUE MONDAY EVENING...BUT WILL DIMINISH QUICKLY AFTER MIDNIGHT AS THE STORM PULLS AWAY. THIS UNFORTUNATELY WILL PLACE THE AREA UNDER MOSTLY CLEAR SKIES AND WITH LIGHT WINDS THE ALREADY COLD AIR MASS WILL RADIATE OUT MORE HEAT AND OVERNIGHT LOWS WILL FALL TO FREEZING OVER MANY COASTAL AND VALLEY LOCATIONS. TUESDAY WILL DAWN COLD BUT SKIES WILL BE MOSTLY SUNNY AND HEIGHTS WILL BE ON THE RISE. MAX TEMPS WILL WARM SOME BUT WILL STILL BE BELOW NORMAL. ALL MDLS FORECAST A WEAK FRONT TO MOVE OVER THE AREA ON WEDNESDAY. IT WILL BRING MOSTLY CLOUDY SKIES TO THE AREA AND COOL OFF THE TEMPERATURES. BUT RIGHT NOW IT LOOKS PRETTY WEAK AND WARRANTS JUST A CHC OF RAIN OVER THE NORTHERN HALF OF THE REGION. .LONG TERM (THU-SUN)... THE PARENT LONG WAVE TROUGH OF WEDNESDAY'S COLD FRONT WILL SLOW PUSH EASTWARD THURSDAY AND FRIDAY. SKIES WILL CLEAR OUT AND SLOWLY RISING HGTS WILL ALLOW FOR SLIGHT WARMING TREND BUT MAX TEMPS WILL REMAIN BELOW NORMAL BOTH DAYS. THE EASTERN PACIFIC RIDGE OF HIGH PRESSURE REESTABLISHES ITSELF OVER THE WEEKEND FOR MUCH WARMER TEMPS. PRESSURE GRADIENTS AGAIN ARE FORECAST TO TURN OFFSHORE THUS ANOTHER ROUND OF DRYING OFFSHORE WINDS ARE EXPECTED FOR THE WEEKEND. && .AVIATION...27/0034Z. VFR CONDITIONS WILL PERSIST THROUGH 06Z TONIGHT...THEN MVFR CONDITIONS WILL DEVELOP BETWEEN 10Z. MVFR CONDITIONS WILL ESPECIALLY BECOME PREVALENT DURING ANY PRECIPITATION ON MONDAY. CEILINGS AT OR BELOW 5000 FEET WILL PERSIST THROUGH MUCH OF THE DAY MONDAY...LIKELY NOT CLEARING UNTIL THE LATE AFTERNOON OR EVENING HOURS. ANY WIND SHEAR AND TURBULENCE ISSUES WITH THE STORM SYSTEM WILL ARRIVE MONDAY AFTERNOON AND EVENING...ESPECIALLY FOR TERMINALS FROM KSBA NORTH. KLAX AND KBUR...MVFR CONDITIONS WILL DEVELOP BETWEEN 05Z AND 09Z TONIGHT. THERE IS A 10 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 16Z AND 18Z MONDAY. CEILINGS AT OR BELOW 5000 FEET WILL LIKELY PERSIST THROUGHOUT MONDAY AFTERNOON...CLEARING IN THE EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORIES (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...TRM AVIATION...HALL MARINE...30 SYNOPSIS...DS WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 3:22 PM PST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 322 PM PST SUN FEB 26 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 322 PM PST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT GALE FORCE WINDS WILL CAUSE HAZARDS FOR MARINERS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A COLD STORM WILL BRING WINDS...SHOWERS...AND LOW ELEVATION SNOW TO THE AREA MONDAY AND MONDAY NIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:15 PM PST | Winter Weather Advisory | LOX | 25 hr | |
| Feb 27, 9:59 AM PST | Coastal Flood Statement | LOX | 23 hr |
Nearby
Coastal Flood Statements in California, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.